Zoloft, I felt okay on for 2 months, but really not beneficial. No side effects, but no up improvement in symptoms. So I get tapered off the Zoloftwhile beginning lexapro. I'm on day 6, and the panic and anxiety is worse than ever. I feel foggy, sleepy and no appetite. How typical is this with lexapro? Thanks for listening.
Out of curiosity, why did you taper off the Zoloft? You wrote there were no improvement in symptoms, however if you were only on Zoloft for two months, you hardly gave the medication time to produce beneficial effects on your anxiety. For an improvement in symptoms, you would need to be on the medication at the least, for three months and not two months, and also go on to a higher dose. The minimum therapeutic dose for Zoloft, as endorsed by the FDA, is 50mg, however that dosage level is recommended for people just starting on an antidepressant for mild depression. For users, who have been on antidepressants before, particularly for an anxiety problem, the preferable dosage level is between 100 to 150mg, and others go higher up to 200mg, since they feel more beneficial effect with the higher increase.
So I hope you went up to 200mg, before you switched to Lexapro, because you gave the medication a fair chance to work with.
In terms of the panic and anxiety from this past week, to the point of horrific panic attacks, what dose of Lexapro are you on? Usually users start around 2.5mg/5mg, before they go up to 10mg (which is the starting dose of Lexapro).
However, from my personal opinion, if you were on the Zoloft without side effects, you maybe better to be on the Zoloft, however you'll need to be on a much higher dosage that what you had stayed on before.
Also, as you are keeping contact with your doctor regularly, as he/she advises you during your medication regimen, you may want to explore the use of benzodiazepines for the first few months that you titrate on a medication such as Zoloft.